MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; VELA INFRARENAL

ENDOLOGIX INC. AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354); Occlusion Within Device (1423)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984)
Date of Event 04/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was originally implanted with an afx bifurcated stent graft and a vela infrarenal on (b)(6) 2014.A follow-up ct scan detected occlusion of the proximal extension and a small flow lumen going behind the occluded proximal extension and flowing back into the main body, perfusing the lower extremities; this is categorized as an endoleak from an indeterminate origin.The physician has elected to treat the patient by mechanical thrombectomy of the extension and addition of a proximal extension, with re-intervention scheduled for (b)(6) 2018.The patient is currently reported to be stable and asymptomatic.
 
Additional Manufacturer Narrative
A clinical evaluation of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.Requests were made on 04/25/2018 and the required images were not received.As such, event determination, off-label conditions, related patient harms, and patient disposition could not be independently assessed.The manufacturing lot review confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Additional information received indicating that the surgeon tried to drip tpa overnight to dissolve the clot in the proximal extension.This was unsuccessful, and surgery for new extension was cancelled.Patient is asymptomatic.Physician felt that if the patient became symptomatic, or begun to have claudication, would propose an intervention at that time.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7473475
Report Number2031527-2018-00399
Device Sequence Number106784
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)150305
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/05/2015
Device Model NumberA34-34/C100V
Device Lot Number1178434-026
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/21/2018
Supplement Date Received by Manufacturer04/21/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED STENT GRAFT - LOT 1053246-019; AFX-BIFURCATED STENT GRAFT - LOT 1053246-019
Outcome Attributed to Adverse Event Other;
Patient Age77 YR